Israel Journal of Mathematics

, Volume 220, Issue 1, pp 175–188 | Cite as

The Besicovitch–Federer projection theorem is false in every infinite-dimensional Banach space

Article
  • 45 Downloads

Abstract

We construct a purely unrectifiable set of finite H1-measure in every infinite-dimensional separable Banach space X whose image under every 0 ≠ x* ∈ X* has positive Lebesgue measure. This demonstrates completely the failure of the Besicovitch–Federer projection theorem in infinitedimensional Banach spaces.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Y. Benyamini and J. Lindenstrauss, Geometric Nonlinear Functional Analysis, American Mathematical Society Colloquium Publications, Vol. 48, American Mathematical Society, Providence, RI, 2000.Google Scholar
  2. [2]
    T. De Pauw, An example pertaining to the failure of the Besicovitch–Federer Theorem in separable Hilbert space, Publicacions Matem`atiques 61 (2017), 153–173.CrossRefMATHGoogle Scholar
  3. [3]
    A. Dvoretzky and C. A. Rogers, Absolute and unconditional convergence in normed linear spaces, Proceedings of the National Academy of Sciences of the United States of America 36 (1950), 192–197.MathSciNetCrossRefMATHGoogle Scholar
  4. [4]
    P. Enflo, A counterexample to the approximation problem in Banach spaces, Acta Mathematica 130 (1973), 309–317.MathSciNetCrossRefMATHGoogle Scholar
  5. [5]
    W. T. Gowers and B. Maurey, The unconditional basic sequence problem, Journal of the American Mathematical Society 6 (1993), 851–874.MathSciNetCrossRefMATHGoogle Scholar
  6. [6]
    B. Kirchheim, Rectifiable metric spaces: local structure and regularity of the Hausdorff measure, Proceedings of the American Mathematical Society 121 (1994), 113–123.MathSciNetCrossRefMATHGoogle Scholar
  7. [7]
    P. Mattila, Geometry of Sets and Measures in Euclidean Spaces, Cambridge Studies in Advanced Mathematics, Vol. 44, Cambridge University Press, Cambridge, 1995.Google Scholar

Copyright information

© Hebrew University of Jerusalem 2017

Authors and Affiliations

  1. 1.Department of MathematicsThe University of ChicagoChicagoUSA

Personalised recommendations